Adaptation in a stochastic multi-resources chemostat model - Archive ouverte HAL Access content directly
Journal Articles Journal de Mathématiques Pures et Appliquées Year : 2014

Adaptation in a stochastic multi-resources chemostat model

(1, 2) , (3) , (4)
1
2
3
4

Abstract

We are interested in modeling the Darwinian evolution resulting from the interplay of phenotypic variation and natural selection through ecological interactions, in the specific scales of the biological framework of adaptive dynamics. Adaptive dynamics so far has been put on a rigorous footing only for direct competition models (Lotka-Volterra models) involving a competition kernel which describes the competition pressure from one individual to another one. We extend this to a multi-resources chemostat model, where the competition between individuals results from the sharing of several resources which have their own dynamics. Starting from a stochastic birth and death process model, we prove that, when advantageous mutations are rare, the population behaves on the mutational time scale as a jump process moving between equilibrium states (the polymorphic evolution sequence of the adaptive dynamics literature). An essential technical ingredient is the study of the long time behavior of a chemostat multi-resources dynamical system. In the small mutational steps limit this process in turn gives rise to a differential equation in phenotype space called canonical equation of adaptive dynamics. From this canonical equation and still assuming small mutation steps, we prove a rigorous characterization of the evolutionary branching points.
Fichier principal
Vignette du fichier
ressources28062013.pdf (898.09 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00784166 , version 1 (04-02-2013)
hal-00784166 , version 2 (09-03-2016)

Licence

Attribution - CC BY 4.0

Identifiers

Cite

Nicolas Champagnat, Pierre-Emmanuel Jabin, Sylvie Méléard. Adaptation in a stochastic multi-resources chemostat model. Journal de Mathématiques Pures et Appliquées, 2014, 101 (6), pp.755-788. ⟨10.1016/j.matpur.2013.10.003⟩. ⟨hal-00784166v2⟩
1169 View
284 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More